MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 SCREW GUIDE PIN D1.2X5; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY IRELAND - 9616671 SCREW GUIDE PIN D1.2X5; EXTREMITY INSTRUMENTS : PIN GUIDES
Catalog Number 230790004
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # :(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025 during a rsa surgery performed on shoulder for cta, a part of screw guide pin broke and remained inside the body (in the bone).Details were as follows.After the metaglenn was placed, a drill and a drill guide were used to create the pre-hole.The screw guide pin in question was placed in the bone hole and a locking screw was inserted.The surgeon then attempted to remove the screw guide pin in question but could not do so manually.The screw guide pin in question could not be removed even with a pin remover, it was finally removed by grasping it with the jacobs chuck of the handpiece and rotating it.However, a postoperative x-ray showed that a broken screw guide pin remained at the tip of the screw.The surgeon used the image to check at different angles, confirmed that the screw guide pin was likely inside the bone.The surgery was completed successfully without any surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.

Brand Name
SCREW GUIDE PIN D1.2X5
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21243654
Report Number1818910-2025-01552
Device Sequence Number19727943
Product Code LXH
UDI-Device Identifier10603295116530
UDI-Public(01)10603295116530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230790004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale